Alert archive / Colorado / Frost Advisories in 2009

Frost Advisory 2, NWS Pueblo, CO

September 21, 2009El Paso County, Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this frost advisory at Sep 21, 2009, 9:07 PM MDT for El Paso County, Huerfano County, Las Animas County, Colorado. It took effect at Sep 22, 2009, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2009, 9:07 PM MDT (03:07 UTC)
In effect from
Sep 22, 2009, 12:00 AM MDT
Expired
Sep 22, 2009, 9:00 AM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 220307
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
907 PM MDT MON SEP 21 2009

COZ069>071-220915-
/O.CON.KPUB.FZ.W.0001.090922T0600Z-090922T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
907 PM MDT MON SEP 21 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT TUESDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

A POTENT FALL STORM SYSTEM HAS BROUGHT AN UNSEASONABLY COLD
AIRMASS TO THE REGION. TEMPERATURES WILL DROP INTO THE MID TO
UPPER 20S BY EARLY TUESDAY MORNING. THIS WILL BRING A KILLING
FREEZE TO THE MUCH OF THE SAN LUIS VALLEY LATE TONIGHT THROUGH
EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS AND PLANTS. DRAIN EXPOSED WATER
PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084-087-088-220915-
/O.NEW.KPUB.FR.Y.0002.090922T0600Z-090922T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...WALSENBURG...
TRINIDAD
907 PM MDT MON SEP 21 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY. 

THIS FROST ADVISORY IS IN EFFECT FOR THE NORTHERN HALF OF EL
PASO COUNTY.

A POTENT FALL STORM SYSTEM HAS BROUGHT AN UNSEASONABLY COLD
AIRMASS TO THE REGION. TEMPERATURES WILL DROP TO NEAR OR A LITTLE
BELOW FREEZING OVERNIGHT. THIS WILL BRING A FROST TO MUCH OF
NORTHERN EL PASO COUNTY OVERNIGHT INTO EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING ARE EXPECTED. TAKE PRECAUTIONS TO
PROTECT CROPS AND PLANTS.

&&

$$
3 follow-up statements
000 
WWUS75 KPUB 220501
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1101 PM MDT MON SEP 21 2009

COZ069>071-221200-
/O.CON.KPUB.FZ.W.0001.090922T0600Z-090922T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1101 PM MDT MON SEP 21 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

A POTENT FALL STORM SYSTEM HAS BROUGHT AN UNSEASONABLY COLD
AIRMASS TO THE REGION. TEMPERATURES WILL DROP INTO THE MID TO
UPPER 20S BY EARLY TUESDAY MORNING. THIS WILL BRING A KILLING
FREEZE TO THE MUCH OF THE SAN LUIS VALLEY LATE TONIGHT THROUGH
EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS AND PLANTS. DRAIN EXPOSED WATER
PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084-087-088-221200-
/O.CON.KPUB.FR.Y.0002.090922T0600Z-090922T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...WALSENBURG...
TRINIDAD
1101 PM MDT MON SEP 21 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY. 

THIS FROST ADVISORY IS IN EFFECT FOR THE NORTHERN HALF OF EL PASO
COUNTY.

A POTENT FALL STORM SYSTEM HAS BROUGHT AN UNSEASONABLY COLD
AIRMASS TO THE REGION. TEMPERATURES WILL DROP TO NEAR OR A LITTLE
BELOW FREEZING OVERNIGHT. THIS WILL BRING A FROST TO MUCH OF
NORTHERN EL PASO COUNTY OVERNIGHT INTO EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING ARE EXPECTED. TAKE PRECAUTIONS TO
PROTECT CROPS AND PLANTS.

&&

$$
000 
WWUS75 KPUB 221140
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
540 AM MDT TUE SEP 22 2009

COZ069>071-221500-
/O.CON.KPUB.FZ.W.0001.000000T0000Z-090922T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
540 AM MDT TUE SEP 22 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY.

TEMPERATURES EARLY THIS MORNING WILL BE IN THE MID TO UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS AND PLANTS. DRAIN EXPOSED WATER
PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084-087-088-221500-
/O.CON.KPUB.FR.Y.0002.000000T0000Z-090922T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...WALSENBURG...
TRINIDAD
540 AM MDT TUE SEP 22 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS FROST ADVISORY IS IN EFFECT FOR NORTHERN EL PASO COUNTY AND
THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING WALSENBURG AND TRINIDAD.

TEMPERATURES EARLY THIS MORNING WILL BE AROUND 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING ARE EXPECTED. TAKE PRECAUTIONS TO
PROTECT CROPS AND PLANTS.

&&

$$
000 
WWUS75 KPUB 221457
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
857 AM MDT TUE SEP 22 2009

COZ069>071-221600-
/O.EXP.KPUB.FZ.W.0001.000000T0000Z-090922T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
857 AM MDT TUE SEP 22 2009

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO CLIMB TO WELL ABOVE FREEZING THROUGH
THE REST OF THE MORNING. 

$$

COZ084-087-088-221600-
/O.EXP.KPUB.FR.Y.0002.000000T0000Z-090922T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...WALSENBURG...
TRINIDAD
857 AM MDT TUE SEP 22 2009

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO CLIMB TO WELL ABOVE FREEZING THROUGH
THE REST OF THE MORNING. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 21, 8:40 PM MDT, 27 minutes earlier.

Area forecast discussion, Sep 21, 8:40 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
840 PM MDT MON SEP 21 2009

.UPDATE...
ADDED FROST ADVISORY FOR NORTHERN EL PASO...HUERFANO AND WESTERN
LAS ANIMAS COUNTIES. ALSO DECREASED PRECIPITATION COVERAGE ALL
AREAS FOR THE REST OF TONIGHT.

&&

.SHORT TERM...
WITH MESONET SITES ALREADY SHOWING READINGS IN THE LOWER TO MIDDLE
30S ACROSS NORTHERN EL PASO...HUERFANO AND WESTERN LAS ANIMAS
COUNTIES...SEEMS PRUDENT TO PUT OUT A FROST ADVISORY FOR THESE
AREAS. WITH WINDS CONTINUING AND DEWPOINTS ONLY IN THE LOWER TO
MIDDLE 30S...NOT SURE THAT READINGS WILL FALL TOO MUCH MORE BUT
EVEN IF THEY DROP JUST A LITTLE...THERELL BE SOME FROST.

ALSO DROPPED PRECIP COVERAGE DOWN CONSIDERABLY FOR THE REMAINDER
OF THE NIGHT. ECHOES HAVE REALLY TAILED OFF. STILL SOME WIDESPREAD
SHOWERS OVER BACA COUNTY BUT EVEN THAT IS ON ITS WAY OUT.

.LONG TERM...
NO UPDATES AT THIS TIME.

&&

.AVIATION...
NO UPDATES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 327 PM MDT MON SEP 21 2009/

SHORT TERM...
(TONIGHT AND TUESDAY)

FRONT BLASTED THROUGH THE AREA ROUGHLY ON SCHEDULE THIS
MORNING...WITH FAIRLY WIDESPREAD PRECIP FILLING IN BEHIND THE FROPA.
SNOW LEVELS FELL TO BELOW 6000 FEET FOR A TIME LATE THIS MORNING IN
SOME OF THE HEAVIER PRECIP BANDS...THOUGH WITH PRECIP INTENSITY
FALLING OFF AND SOME WARMER AIR ADVECTING IN FROM THE NORTH...LEVELS
ARE SLOWLY TRENDING UPWARD THIS AFTERNOON. BACK EDGE OF
STEADIER/HEAVIER PRECIP SHIFTING SOUTH AND EAST OF PUEBLO AS OF
2030Z...THOUGH GOOD DEAL OF -SHRA/-SHSN FILLING IN FARTHER NORTH
OVER EL PASO/TELLER COUNTIES. SOME THREAT FOR TSRA ALONG THE NM
BORDER THE NEXT COUPLE HOURS...BUT SUSPECT WITH INSTABILITY
DECREASING AS COLD AIR DEEPENS...THREAT FOR STORMS WILL BE DONE BY
EARLY EVENING. PRECIP OVER THE CENTRAL AND SOUTHWEST MOUNTAINS HAS
BEEN FAIRLY SPARSE TODAY...WITH ONLY SOME VERY ISOLATED TSRA...AS
DRIER AIR HAS SPREAD SOUTHWARD ALONG THE CONTINENTAL DIVIDE. FOR
TONIGHT...BUMPED UP POPS TO LIKELY FOR PORTIONS OF THE EASTERN
PLAINS THIS EVENING...WITH SCATTERED WORDING OVER THE REMAINDER OF
THE EASTERN MOUNTAINS AND I-25 CORRIDOR. FORECAST POPS AFTER
MIDNIGHT MAY BE OVERDONE AS NAM ENDS MOST PRECIP BY 06Z...THOUGH
WITH GFS KEEPING SOME SHOWERS GOING OVER THE EASTERN MOUNTAINS
THROUGH 12Z...RELUCTANT TO REMOVE POPS FROM THE FORECAST AT THIS
POINT.  LEFT SOME ISOLATED SHOWERS IN PLACE OVER THE REMAINDER OF
THE MOUNTAINS/WESTERN VALLEYS...BUT THIS MAY BE OVERDONE AS MOST
PRECIP ENDS HERE TOWARD SUNSET. BEST CHANCE FOR ACCUMULATING SNOW
THIS EVENING WILL BE THE HIGHER PEAKS OF THE SANGRES...WITH JUST A
DUSTING/LIGHT ACCUMULATION ELSEWHERE OVER HIGHER TERRAIN ABOVE 6500
FEET. OVERNIGHT TEMPS RATHER PROBLEMATIC...AS MOST LOCATIONS HAVE
BOTTOMED OUT AND ARE SLOWLY WARMING THIS AFTERNOON AS PRECIP
INTENSITY DECREASES AND WARMER AIR SLIPS IN FROM THE NORTH. SUSPECT
MOST OF EASTERN MOUNTAINS AND PLAINS WILL SEE READINGS FAIRLY STEADY
OR ONLY SLOWLY FALLING THROUGH MUCH OF THE NIGHT. THOUGHT ABOUT A
FREEZE WARNING FOR NORTHERN EL PASO COUNTY...BUT WITH DEWPOINTS AT
OR SLIGHTLY ABOVE 32F AND CLOUDS AROUND...SUSPECT THEYLL STAY
STEADY OR SLOWLY RISE INTO THE MID 30S OVERNIGHT. WILL GO WITH A
FREEZE WARNING OVER THE SAN LUIS VALLEY...WHERE DRIER AIR AND ONLY
PATCHY CLOUD COVER WILL ALLOW TEMPS TO FALL INTO THE 20S. ON
TUESDAY...MODELS ARE FAIRLY SIMILAR WITH POSITION OF THE UPPER LOW
IN NORTHWEST KANSAS...BUT DIFFER IN THE AMOUNT OF QPF OVER SOUTHERN
COLORADO. NAM KEEPS BEST LIFT AND MOISTURE OVER MAINLY THE NORTHERN
HALF OF THE STATE...WHILE GFS IS SLIGHTLY FARTHER SOUTH AND MOVES
THE DEFORMATION BAND AS FAR SOUTH AS THE ARKANSAS RIVER BY 00Z.
WHILE NOT EXPECTING WIDESPREAD HEAVY PRECIP DURING THE DAY...SUSPECT
WELL SEE ENOUGH SHOWERS NEAR/UNDER THE UPPER LOW TO WARRANT AT
LEAST SCATTERED POPS OVER THE EASTERN HALF OF THE AREA...ISOLATED
FARTHER WEST. SHOULD BE ENOUGH CLOUD COVER AROUND TO KEEP TEMPS
COOL...WITH FORECAST SHADING SLIGHTLY COOLER THAN GUIDANCE MOST
LOCATIONS.  --10

LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

TUESDAY NIGHT THROUGH FRIDAY...NAM...GFS AND ECMWF MODELS KEEP THE
UPPER LOW WOBBLING OVER THE E CO/W KS/W NE REGION THROUGH AT LEAST
THU...WITH GREAT VARIATION OF THE LOW CENTER BETWEEN EACH MODEL.
WHEREAS ONE SOLUTION COULD PROVIDE FOR A HEALTHY CHANCE AT
SNOW...ANOTHER COULD SPELL A DRY SLOT FOR THE CWA.
THEREFORE...ONGOING FORECAST GRIDS MAINTAIN WIDESPREAD SCATTERED
POPS...SUBSTANTIAL CLOUD COVER AND BELOW NORMAL TEMPS WHICH ALL
LOOKS VERY REASONABLE. THERE DOES SEEM TO BE A BETTER SHOT AT PCPN
ON WED...OTHERWISE THERE IS NO REASON TO ALTER ONGOING FORECAST.

BY FRIDAY HI PRES STARTS TO PUSH IN FROM THE WEST...FINALLY EDGING
THE LOW OFF TO THE E-NE ACROSS NE AND THE DAKOTAS...WITH A LAST
POTENTIAL SHOT AT SOME ISOLATED PCPN THRU THE FIRST HALF OF FRI.
SKIES ARE THEN EXPECTED TO BEGIN CLEARING BY FRI NIGHT.

SATURDAY THROUGH MONDAY...UPPER RIDGE BUILDS BACK INTO THE WESTERN
HALF OF THE U.S....DRYING THINGS OUT AND USHERING IN A RAPID TEMP
RECOVERY. PAINTED POP GRIDS NIL AND WARMED MAX TEMPS OVER THE
WEEKEND. 27

AVIATION...
KPUB AND KCOS CONDITIONS IMPROVING AS 0F 21Z...WITH VFR CONDITIONS
DEVELOPING AS HEAVIER RAIN MOVES EAST. WILL STILL SEE SOME PATCHY
MVFR IN SHOWERS BOTH LOCATIONS THROUGH THE EVENING...THOUGH
RESTRICTIONS TO CIG/VIS WILL BE BRIEF. AT KALS...THREAT OF TSRA
WILL SHIFT SOUTH OF THE TERMINAL BY 23Z...WITH VFR CONDITIONS
THROUGH THE NIGHT. WILL CONTINUE TO SEE WIDESPREAD MOUNTAIN
OBSCURATION EAST OF THE CONTINENTAL DIVIDE OVERNIGHT DUE TO CLOUDS
AND PRECIP. ON TUESDAY...CLOUDS AND SHOWERS WILL CONTINUE OVER THE
AREA...THOUGH CIGS AND AND VIS WILL REMAIN MOSTLY VFR THROUGH THE
DAY. OVER THE MOUNTAINS...FAIRLY WIDESPREAD OBSCURATION WILL
CONTINUE...ESPECIALLY EAST OF THE CONTINENTAL DIVIDE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY FOR
COZ084-087-088.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY FOR
COZ069>071.

&&

06/50
Hazardous weather outlook, Sep 21, 7:49 PM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
749 PM MDT MON SEP 21 2009

COZ058>089-093>099-230200-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
749 PM MDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A KILLING FREEZE IS EXPECTED OVER MUCH OF THE SAN LUIS VALLEY
TONIGHT.  TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER
20S OVER MOST OF THE VALLEY BY TUESDAY MORNING.  NECESSARY
PRECAUTIONS SHOULD BE TAKEN TO PROTECT PROTECT PLANTS.

FROST IS EXPECTED OVER PARTS OF EL PASO COUNTY TONIGHT.
TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW THE
THE FREEZING MARK BY TUESDAY MORNING.  NECESSARY PRECAUTIONS
SHOULD BE TAKEN TO PROTECT TENDER VEGETATION.

ISOLATED SNOW SHOWERS WILL BE POSSIBLE ABOVE 7000 FEET THROUGH
THE REST OF THE NIGHT. LOCAL ACCUMULATIONS UP TO AN INCH WILL BE
POSSIBLE UNDER THE HEAVIER SHOWERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY AS A LOW
PRESSURE SYSTEM STALLS OUT ACROSS EASTERN COLORADO AND WESTERN
KANSAS. THIS WILL BRING SCATTERED RAIN SHOWERS TO THE PLAINS WITH
SCATTERED TO SOMETIMES NUMEROUS SNOW SHOWERS ACROSS THE MOUNTAIN
AREAS. SNOW LEVELS WILL WAVER BETWEEN 7000 AND 9000 FEET WITH
GENERALLY LIGHT SNOWFALL ACCUMULATIONS EXPECTED ABOVE 9000 FEET ON
TUESDAY.

THERE IS STILL SOME UNCERTAINTY REGARDING THE SLOW TRACK OF
THE STORM FOR WEDNESDAY AND THURSDAY.  SOME COMPUTER MODELS
SUGGEST THE STORM SYSTEM MAY WOBBLE BACK WESTWARD...BRINGING THE
POTENTIAL FOR ANOTHER ROUND OF LIGHT TO MODERATE SNOWFALL ACCUMULATIONS
TO THE HIGHER ELEVATIONS ABOVE 9000 FEET TUESDAY NIGHT AND
WEDNESDAY. THE AREAS WITH THE BEST POTENTIAL FOR ACCUMULATING
SNOWS WILL BE ACROSS THE CENTRAL AND SOUTHEAST MOUNTAINS.

ISOLATED SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY WITH GUSTY WINDS UP TO 40 MPH...BRIEF LIGHT TO MODERATE
RAINFALL AND LIGHTNING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

06/50

In the hours before

Local storm report, Sep 21, 5:03 PM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     SNOW             2 S CUCHARA             37.36N 105.10W
09/21/2009  M2.0 INCH        HUERFANO           CO   TRAINED SPOTTER

&&

JKH
Local storm report, Sep 21, 5:36 PM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     SNOW             11 N TRINIDAD           37.33N 104.52W
09/21/2009  E2.0 INCH        LAS ANIMAS         CO   TRAINED SPOTTER

0531 PM     SNOW             STONEWALL               37.15N 105.02W
09/21/2009  E5.0 INCH        LAS ANIMAS         CO   PUBLIC

            RELAYED FROM PUBLIC

&&

JKH
Local storm report, Sep 21, 6:10 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     SNOW             2 N TRINIDAD            37.20N 104.51W
09/21/2009  M1.5 INCH        LAS ANIMAS         CO   TRAINED SPOTTER

            SNOW RATE DECREASING

&&

JKH
Local storm report, Sep 21, 7:57 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
757 PM MDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     SNOW             N MAYSVILLE             38.54N 106.22W
09/21/2009  M1.0 INCH        CHAFFEE            CO   TRAINED SPOTTER

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:33 PM MDTWinter Weather AdvisoryPUBEl Paso, Fremont, Teller13 hr

Nearby

Frost Advisories in Colorado, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.